Monday, April 9, 2007

VizD ECG Challenge Week of 4/9/2007

A 55-year-old man with a history of hypertension presents to your ED complaining of generalized, progressive weakness and shortness of breath over the past 2 days. His medications include amlodipine and enalapril. His blood pressure is 142/68 mm Hg, and respiratory rate of 20 breaths per minute with a pulse oximetry of 97% on room air. His cardiac and pulmonary examination is unremarkable. An ECG is performed as seen below.

(click on ECG to enlarge)
1. What is the most likely condition represented by this ECG?
2. What is the first medication that should be administered to treat this problem?
3. List the progressive ECG changes seen with this condition?

To submit your answer please click on "comments" below.
Winner receives $5.
For more information about the contest, click here.


VizD
is a weekly contest of an interesting or pathognomonic image from emergency medicine. Its goal is to integrate learning into a fun and relaxed environment. All images are original and are posted with the consent of the patient. For more information please refer to the following link.

3 comments:

EM Rez said...

Hyperkalemia as evidenced by peaked T-waves, disappearance fo the P-wave and splaying of the QRS.

Calcium chloride or gluconate should be administered first, followed by potassium lowering measures

EM Rez said...

Continued

3. Peaking of the T-waves, loss of P-wave, splaying of QRS progressing into a sinusoidal rhythm.

USAF MD '05 said...

1. Hyperkalemia
2.Calcium
3. peaked t waves, widened QRS, flat p waves, sine waves, death